| Model Number |
M00558700 |
| Medical Device Problem Codes |
Inflation Problem (1310); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2026
Type of Reportable Event
Malfunction
Event or Problem Description
Note: this report pertains to one of two cre pro wireguided dilatation balloon that were used in the same patient and procedure.It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the esophagus during an esophagus dilatation procedure to treat strictures performed on (b)(6) 2026.During the procedure, it was reported that the balloon did not inflate like it should, they used another one and had the same problem.The procedure was completed with a third cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be fully recovered.This event has been deemed a reportable event based on the investigation finding of balloon longitudinally torn.Please see block h11 for full investigation details.
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation results of balloon torn longitudinally.Block h11: investigation results.The returned cre pro wireguided dilatation balloon was analyzed, and a visual and microscopic inspection found evidence of balloon longitudinally torn.No other problems with the device were noted.The product analysis revealed that the balloon was longitudinally torn which resulted to the balloon failed to inflate.The problem observed could have occurred due to procedural factors such as excess of pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous the procedure, could have caused the problem found on the balloon.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of balloon torn longitudinally was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.